Alert archive / Illinois / Freeze Warnings in 2012
Freeze Warning 4, NWS Chicago, IL
NWS Chicago, IL issued this freeze warning at Apr 11, 2012, 3:49 AM CDT for 16 counties in Illinois; 5 counties in Indiana. It took effect at Apr 12, 2012, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2012, 3:49 AM CDT (08:49 UTC)
- In effect from
- Apr 12, 2012, 12:00 AM CDT
- Expired
- Apr 12, 2012, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Chicago, IL
All 21 counties
Boone County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 15 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2968 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
782 WWUS73 KLOT 110849 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 349 AM CDT WED APR 11 2012 ...FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT INTO EARLY THURSDAY MORNING... ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 111700- /O.NEW.KLOT.FZ.W.0004.120412T0500Z-120412T1300Z/ /O.CON.KLOT.FZ.W.0003.000000T0000Z-120411T1300Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC... WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER... FOWLER 349 AM CDT WED APR 11 2012 /449 AM EDT WED APR 11 2012/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT /9 AM EDT/ THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT CDT /1 AM EDT/ TONIGHT TO 8 AM CDT /9 AM EDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT CDT /1 AM EDT/ TONIGHT TO 8 AM CDT /9 AM EDT/ THURSDAY. * TEMPERATURE THIS MORNING...SLIGHTLY BELOW 32 DEGREES. * TEMPERATURE TONIGHT...DROPPING BELOW 32 DEGREES AGAIN AWAY FROM DOWNTOWN CHICAGO FOR NUMEROUS HOURS OVERNIGHT INTO EARLY THURSDAY MORNING. SOME LOCATIONS WILL DROP TO BELOW 28 DEGREES FOR A FEW HOURS...PRODUCING A HARD FREEZE. * IMPACTS...WITH THE RECORD WARM MARCH SPURRING VEGETATION GROWTH MUCH EARLIER THAN NORMAL...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JEE/MTF
5 follow-up statements
300 WWUS73 KLOT 111358 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 858 AM CDT WED APR 11 2012 ...FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT INTO EARLY THURSDAY MORNING... ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 112200- /O.CON.KLOT.FZ.W.0004.120412T0500Z-120412T1300Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC... WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER... FOWLER 858 AM CDT WED APR 11 2012 /958 AM EDT WED APR 11 2012/ ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT CDT /1 AM EDT/ TONIGHT TO 8 AM CDT /9 AM EDT/ THURSDAY... * TEMPERATURES...WILL DROP BELOW 32 DEGREES AGAIN AWAY FROM DOWNTOWN CHICAGO FOR SEVERAL HOURS TONIGHT INTO EARLY THURSDAY MORNING. SEVERAL LOCATIONS WILL ALSO DROP BELOW 28 DEGREES FOR A FEW HOURS...PRODUCING A HARD FREEZE. * IMPACTS...WITH THE RECORD WARM MARCH SPURRING VEGETATION GROWTH MUCH EARLIER THAN NORMAL...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KJB
418 WWUS73 KLOT 112049 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 349 PM CDT WED APR 11 2012 ...FREEZING TEMPERATURES EXPECTED TONIGHT... ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 120500- /O.CON.KLOT.FZ.W.0004.120412T0500Z-120412T1300Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC... WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER... FOWLER 349 PM CDT WED APR 11 2012 /449 PM EDT WED APR 11 2012/ ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT CDT /1 AM EDT/ TONIGHT TO 8 AM CDT /9 AM EDT/ THURSDAY... * TEMPERATURES...WILL DROP BELOW 32 DEGREES AGAIN AWAY FROM DOWNTOWN CHICAGO FOR SEVERAL HOURS TONIGHT INTO EARLY THURSDAY MORNING. SEVERAL LOCATIONS WILL ALSO DROP BELOW 28 DEGREES FOR A FEW HOURS...PRODUCING A HARD FREEZE. * IMPACTS...WITH THE RECORD WARM MARCH SPURRING VEGETATION GROWTH MUCH EARLIER THAN NORMAL...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KJB
325 WWUS73 KLOT 120145 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 845 PM CDT WED APR 11 2012 ...FREEZING TEMPERATURES EXPECTED TONIGHT... ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 120945- /O.CON.KLOT.FZ.W.0004.120412T0500Z-120412T1300Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC... WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER... FOWLER 845 PM CDT WED APR 11 2012 /945 PM EDT WED APR 11 2012/ ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT CDT /1 AM EDT/ TONIGHT TO 8 AM CDT /9 AM EDT/ THURSDAY... * TEMPERATURES...WILL DROP BELOW 32 DEGREES AGAIN AWAY FROM DOWNTOWN CHICAGO FOR SEVERAL HOURS TONIGHT INTO EARLY THURSDAY MORNING. SEVERAL LOCATIONS WILL ALSO DROP BELOW 28 DEGREES FOR A FEW HOURS...PRODUCING A HARD FREEZE. * IMPACTS...WITH THE RECORD WARM MARCH SPURRING VEGETATION GROWTH MUCH EARLIER THAN NORMAL...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$ BEACHLER
344 WWUS73 KLOT 120949 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 449 AM CDT THU APR 12 2012 ...FREEZING TEMPERATURES EARLY THIS MORNING... ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 121300- /O.CON.KLOT.FZ.W.0004.000000T0000Z-120412T1300Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC... WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER... FOWLER 449 AM CDT THU APR 12 2012 /549 AM EDT THU APR 12 2012/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT /9 AM EDT/ THIS MORNING... * TEMPERATURES...HAVE DROPPED BELOW 32 DEGREES IN AREAS AWAY FROM DOWNTOWN CHICAGO. SOME LOCATIONS WILL ALSO DROP BELOW 28 DEGREES FOR A FEW HOURS...PRODUCING A HARD FREEZE. * IMPACTS...WITH THE RECORD WARM MARCH SPURRING VEGETATION GROWTH MUCH EARLIER THAN NORMAL...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$ JEE/MTF
411 WWUS73 KLOT 121303 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 803 AM CDT THU APR 12 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 121415- /O.EXP.KLOT.FZ.W.0004.000000T0000Z-120412T1300Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC... WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER... FOWLER 803 AM CDT THU APR 12 2012 /903 AM EDT THU APR 12 2012/ ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ MDB
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this freeze warning went out at Apr 11, 3:23 AM CDT, 26 minutes earlier.
Area forecast discussion, Apr 11, 3:23 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
323 AM CDT WED APR 11 2012
.DISCUSSION...
320 AM CDT
THE MAIN FORECAST CHALLENGES IN THE SHORT TERM ARE THE BELOW
NORMAL TEMPERATURES AND FREEZING CONCERNS AGAIN TONIGHT. ATTENTION
THEN SHIFTS TO AN ACTIVE STORMY AND WET PATTERN THIS WEEKEND INTO
EARLY NEXT WEEK. A DISCUSSION REGARDING THE SHORT TERM WILL BE
FORTHCOMING SHORTLY.
THE SURFACE HIGH PRESSURE RIDGE WILL SLOWLY DEPART ON THURSDAY
WITH WHAT SHOULD BE A COMPLETE SUN-FILLED SKY. A LARGE DIURNAL
SWING OF 30 TO 35 DEGREES IS EXPECTED WITH MIXING IN EXCESS OF THE
800 MB HEIGHT PROVIDING HIGHS IN THE UPPER 50S TO LOWER 60S. THE
EXCEPTION WILL BE NEAR THE IL AND IN LAKE MICHIGAN SHORE WHERE
THE LIGHT SYNOPTIC WIND REGIME SHOULD ALLOW A LAKE BREEZE. THIS
COULD CONCEIVABLY MAKE IT A WHOLE COUNTY OR TWO INLAND BY LATE
AFTERNOON.
A LARGE SCALE LONG WAVE TROUGH...WITH NUMEROUS EMBEDDED STRONG
SHORT WAVES...WILL TRANSITION EASTWARD OVER THE WESTERN U.S. FROM
THURSDAY NIGHT THROUGH SATURDAY. AHEAD OF THIS A PROGRESSIVELY
WARMING AND MOISTENING AIR MASS WILL BUILD TOWARDS THE AREA. AT
THE LEADING EDGE OF DEEPER MOISTURE AND SLIGHT INSTABILITY WILL
ARRIVE ONE SHORT WAVE ON FRIDAY. DEEPER MOISTURE AND THE MAIN
THERMAL/INSTABILITY RIDGE WILL SHIFT NORTH INTO THE AREA BY
SATURDAY PERSISTING THROUGH THE WEEKEND AS THE SURFACE COLD FRONT
APPROACHES...WITH EACH UPPER LEVEL IMPULSE HELPING TO SHIFT IT
SLOWLY EAST. IT IS DURING THIS SATURDAY INTO SUNDAY PERIOD WHERE
SOME SEVERE STORMS APPEAR POSSIBLE. COVERAGE AND MORE SPECIFIC
TIMING IS PRETTY CHALLENGING TO TELL RIGHT NOW DUE TO DIFFERENT
GUIDANCE EVOLUTION/TIMING.
MODEL GUIDANCE IS IN FAIR AGREEMENT FRIDAY INTO THE DAY SATURDAY
BEFORE DIFFERING SIGNIFICANTLY IN SPEED AND EVOLUTION OF LOW
PRESSURE AREAS SUNDAY INTO NEXT WEEK. HAVE FAVORED A SLOWER EC
SOLUTION FOR CLOUD COVER AND RAIN CHANCES LATE THURSDAY NIGHT INTO
FRIDAY DUE TO THE VERY DRY INHERENT AIR MASS WITHIN THE INITIAL
WARM AIR ADVECTION. FOR SATURDAY INTO SUNDAY HAVE SUPPORTED A
COMPROMISE OF THE EC AND GFS ENSEMBLE. THE EC CONTINUES TO BE THE
SLOWER AND OVERALL MORE FAVORED SOLUTION IN GENERAL...AND BROUGHT
SOME ENSEMBLE INTO THE FORECAST TO ACCOUNT FOR SPREAD. ON MONDAY
INTO TUESDAY...THE PREDICTED MORE WEST-TO-EAST NATURE OF THE
BOUNDARY IN THE REGION DURING THAT TIME POINTS TOWARD POTENTIAL
CONCERNS FOR RAINFALL. OVERALL FROM FRIDAY THROUGH TUESDAY THE
11.00 GFS PRODUCES TWO TO FIVE INCHES OF RAINFALL IN THE
CWA...WHILE THE 11.00 EC YIELDS ONE AND A HALF TO FOUR INCHES. THE
OVERALL HIGH QPF FROM BOTH OF THE PRIMARY GUIDANCE ALONG WITH
HIGHER PROBABILITIES OF ACCUMULATION IN THE GEFS POINT TOWARDS A
PROBABLE PERIOD OF HIGHER QPF SOMEWHERE WITHIN THE
REGION...ESPECIALLY NEAR AND TO THE IMMEDIATE NORTH OF THE SURFACE
BOUNDARY EARLY NEXT WEEK. WITH THE HIGH QPF...WHICH GIVES A FIRST
GUESS TO MOST OF THE MODEL POPS IN THE LONG RANGE...A CONSENSUS
BLEND OF THE LONG RANGE MODELS GAVE VERY HIGH CATEGORICAL POPS FOR
FIVE AND SIX DAYS OUT. HAVE ADJUSTED THOSE DOWN...BUT STILL HAVE
LIKELY WORDING BASED ON THE ACTIVE REGIONAL SCENARIO.
FOR TEMPERATURES...WITH QUITE A BIT WARM AIR ADVECTION CLOUD COVER
ON FRIDAY...TEMPERATURES ARE FAVORED IN THE UPPER 50S TO LOWER
60S. THE HIGHEST CONFIDENCE IS IN WARM NIGHTTIME LOWS
FRIDAY...SATURDAY...AND SUNDAY NIGHTS. DAYTIME HIGHS HAVE LOWER
CONFIDENCE WITH THE POTENTIAL FOR SHOWERS. WHILE THERE ARE LIKELY
POPS ON SATURDAY AND SUNDAY...NEITHER DAY WOULD SEEM TO BE AN ALL-
OUT WASHOUT AT THIS TIME...GIVEN THE AREA IN A GENERAL WARM
SECTOR. SO TEMPERATURES SHOULD BE INTO THE 60S IF NOT 70S FOR
THOSE AREAS THAT STAY AWAY FROM THE SHOWERS THE LONGEST.
MTF
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 06Z...
* NORTH WINDS UP TO 15 KT SLOWLY BECOMING NORTHEAST BY WEDNESDAY
AFTERNOON.
JEE
//DISCUSSION...UPDATED 06Z...
A BROAD RIDGE OF HIGH PRESSURE STRETCHING FROM MANITOBA THROUGH
THE CENTRAL MISSISSIPPI RIVER VALLEY EARLY TONIGHT WILL SLOWLY
DRIFT EASTWARD. VFR CONDITIONS WILL DOMINATE FOR THE REST OF THE
TAF TIME SPAN THANKS TO STABLE CONDITIONS UNDER THE HIGH PRESSURE.
A WEAK SHORTWAVE WILL PASS OVER THE TERMINALS THIS
AFTERNOON...BUT WITH LIMITED MOISTURE...AT MOST EXPECTING A BKN
VFR CIG LAYER. WINDS WILL SLOWLY VEER FROM NORTH TO NORTHEAST OVER
THE COURSE OF THE DAY. IN GENERAL...SUSTAINED WINDS WILL BE 15 KT
OR LESS WITH MINIMAL GUSTS DUE TO THE STABLE CONDITIONS.
HOWEVER...GYY MAY SEE GUSTS UP TO 20 KT THANKS TO NORTHERLY FLOW
OFF OF THE SLIGHTLY LESS STABLE LAKE. THE HIGH ITSELF PASSES OVER
THE TERMINALS LATE THIS EVENING...AND WINDS WILL BECOME LIGHT AND
VARIABLE.
JEE
//ORD AND MDW CONFIDENCE...UPDATED 06Z...
* HIGH CONFIDENCE IN CIG HEIGHTS.
* MODERATE CONFIDENCE IN CIG DENSITY.
* HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS.
JEE
//OUTLOOK FOR ORD/MDW FOR 12Z THURSDAY-12Z TUESDAY...UPDATED 00Z...
* THURSDAY...VFR.
* FRIDAY...CHANCE OF SHRA. SLIGHT CHANCE OF TSRA.
* SATURDAY...SHRA/TSRA LIKELY. POSSIBLE MVFR.
* SUNDAY...CHANCE OF SHRA/TSRA. POSSIBLE MVFR.
* MONDAY...CHANCE OF SHRA. POSSIBLE MVFR.
PAW
&&
.MARINE...
343 PM CDT
STRONG NORTHWEST WINDS WILL CONTINUE ACROSS LAKE MICHIGAN THROUGH
TONIGHT AS LOW PRESSURE OVER SOUTHERN QUEBEC AND NEW ENGLAND
REMAINS NEARLY STATIONARY WHILE A LARGE AREA OF HIGH PRESSURE
EXTENDS FROM WESTERN HUDSON BAY SOUTH INTO THE NORTHERN PLAINS.
THE LOW WILL BEGIN TO WEAKEN AS IT MOVES EAST OVER THE ATLANTIC
WEDNESDAY...WHILE THE HIGH SLOWLY BUILDS EAST ACROSS ONTARIO AND
THE LAKES REGION. NORTHWEST WINDS WILL SLOWLY DIMINISH OVERNIGHT
INTO WEDNESDAY MORNING...AS THEY TURN MORE NORTHERLY. WINDS
DIMINISH RAPIDLY WEDNESDAY NIGHT AS THE HIGH SPREADS ACROSS THE
LAKE. COULD BE A FEW GUSTS TO LOW END GALES OVER THE NORTH END OF
THE LAKE THROUGH THIS EVENING...ESPECIALLY THROUGH THE ISLANDS BUT
NOT EXPECTING GALES TO BECOME PREVAILING OR FREQUENT AT THIS TIME.
THE HIGH WILL MOVE TO THE EAST COAST FRIDAY WITH AN ACTIVE
UNSETTLED PATTERN THIS WEEKEND WITH LOW PRESSURE AREAS MOVING
NORTHEAST ACROSS THE UPPER LAKES REGION AND VARIOUS COLD/WARM
FRONTS IMPACTING THE LAKE.
CMS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FREEZE WARNING...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 8 AM WEDNESDAY.
IN...FREEZE WARNING...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 8 AM
WEDNESDAY.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 10 PM WEDNESDAY.
&&Hazardous weather outlook, Apr 10, 5:05 PM CDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 505 PM CDT TUE APR 10 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 112215- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 505 PM CDT TUE APR 10 2012 /605 PM EDT TUE APR 10 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. LOW RELATIVE HUMIDITY AND GUSTY WINDS CONTINUE TO RESULT IN A HEIGHTENED FIRE DANGER FOR AREAS SOUTH OF INTERSTATE 80 THROUGH EARLY THIS EVENING. TEMPERATURES ARE LIKELY TO COOL TO OR BELOW FREEZING OVER MUCH OF NORTHERN ILLINOIS AND NORTHWEST INDIANA...WEST OF THE IMMEDIATE CHICAGO AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FREEZING TEMPERATURES ARE LIKELY WEDNESDAY NIGHT OUTSIDE OF THE IMMEDIATE CHICAGO AREA. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH MONDAY. SOME STRONGER STORMS MAY BE POSSIBLE SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-112215- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 505 PM CDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. STRONG WINDS AND HIGH WAVES WILL CONTINUE TO LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH WEDNESDAY EVENING. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS THIS WEEKEND. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-112215- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 505 PM CDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS ACROSS MAINLY THE SOUTHERN HALF OF LAKE MICHIGAN THIS WEEKEND. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO BEACHLER
Nearby
Freeze Warnings in Illinois, 2012Freeze Warnings in Indiana, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.